Hail, Ashley
- When
- February 29, 2:40 PM CST
- Where
- Ashley County, 1.93 mi NNE of Wilmot
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.077, -91.572
A line of strong storms developed ahead of a strong cold front on February 29th. An isolated severe storm produced quarter size hail in Wilmot.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A line of strong storms developed ahead of a strong cold front on February 29th. An isolated severe storm produced quarter size hail in Wilmot.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 29, 10:20 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CST WED FEB 29 2012 ...SEVERE WEATHER EXPECTED NORTH OF I-20 THIS AFTERNOON... .UPDATE...LATEST SURFACE ANALYSIS SHOWS THE APPROACHING COLD FRONT DRAPED ACROSS CENTRAL AR BACK INTO NORTHEAST TX. BRISK SOUTHERLY WINDS AHEAD OF THE FRONT CONTINUE TO PULL UP SIGNIFICANT MOISTURE/PW VALUES NEAR 1.5IN WHICH IS AOA THE 99TH PERCENTILE FOR THE END OF FEB. MORNING SOUNDING ANALYSIS AT JAN MODIFIED FOR THIS AFTERNOONS TEMP/DP SHOW SBCAPE CLIMBING OVER 1500J/KG BY MID AFTERNOON...ONLY CAVEAT WILL BE OVERCOMING A RATHER STRONG 750-800MB CAP THAT IS IN PLACE. HEIGHT FALLS ASSOCIATED WITH APPROACHING SOUTHERN FRINGE OF UPPER TROUGH CROSSING THE UPPER MIDWEST SHOULD HELP MINIMIZE CIN BY THIS AFTERNOON...ESPECIALLY NORTH OF I-20. THIS AREA STILL APPEARS TO HAVE THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND WILL KEEP THIS HIGHLIGHTED IN HWO/GRAPHICS. STORMS WILL LIKELY BEGIN TO IMPACT THE DELTA REGION NEAR OR JUST AFTER MID DAY...WITH SOME VERSION OF A BROKEN LINE OF STORMS EXPECTED TO SHIFT EAST THROUGH THE AFTERNOON. OVERALL SEVERE RISK WILL BEGIN TO TAPER OFF THIS EVENING...HOWEVER IT APPEARS THAT STORMS MAY BE ONGOING ALONG THE I-20 CORRIDOR(MAINLY EAST OF I-55) THIS EVENING KEEPING A MARGINAL SEVERE RISK GOING FOR THIS REGION UNTIL MIDNIGHT. GOING FORECAST WAS GENERALLY ON TRACK...ONLY CHANGE WAS TO DECREASE POPS FOR THIS MORNING AND NUDGE AFTERNOON HIGHS UP A TAD AT A COUPLE SPOTS. UPDATED PRODUCTS ARE POSTED. /BK/ && .PREV DISCUSSION... /ISSUED 449 AM CST WED FEB 29 2012/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR. TODAY...AS OF EARLY THIS MORNING THE SLOW-MOVING COLD FRONT WAS SITUATED WELL TO THE NORTHWEST OF THE ARKLAMISS REGION HAVING JUST RECENTLY PUSHED INTO NORTHWEST ARKANSAS. IN THE WARM SECTOR AHEAD OF THE FRONT...A TIGHTENING PRESSURE GRADIENT HAS INCREASED SOUTHERLY WINDS AND DRAWN A MOIST BOUNDARY LAYER NORTHWARD TO ENCOMPASS THE ENTIRE ARKLAMISS WITH SFC DEWPOINT TEMPERATURES IN THE MID/UPPER 60S. ABOVE THE MOIST LAYER CONTINUES TO EXIST A MID LEVEL CAP AND IT WILL REQUIRE LIFT ASSOCIATED WITH THE APPROACHING COLD FRONT TO INITIATE THUNDERSTORMS. MODEL GUIDANCE GENERALLY AGREES THAT THIS WILL NOT TAKE PLACE UNTIL THE EARLY/MID AFTERNOON FOR AREAS ALONG THE HWY 82 CORRIDOR IN SOUTHEAST AR/NORTH CENTRAL MS WHEN MIXED LAYER CAPE IS FORECAST TO INCREASE TO NEAR 1000 J/KG. A BROKEN LINE OF STORMS IS LIKELY TO DEVELOP AND COULD FORM INTO A LINEAR CONVECTIVE SYSTEM GIVEN 0-6KM SHEAR VECTORS OF 50-60KTS LARGELY ORIENTED ALONG THE FRONT AND STRONG LOW LEVEL JET WITH ABOUT SAME ORIENTATION. WITHIN THE LINE WOULD EXPECT A FEW SUPERCELL TSTMS AND BOWING SEGMENTS CAPABLE OF DAMAGING WIND GUSTS...WITH THE GREATEST RISK FOR TORNADOES DURING THE LATE AFTERNOON AND EARLY EVENING OVER EASTERN PORTIONS OF NORTH CENTRAL MS WHEN EFFECTIVE 0-1KM SRH IS FORECAST TO INCREASE TO ABOVE 200 M2/S2. FOR AREAS ALONG AND SOUTH OF I-20...THE CAP WILL HOLD STRONG AND WITH LITTLE FORCING EXPECT TSTMS TO HOLD OFF UNTIL THE EVENING. FOR TONIGHT...EXPECT THE CONVECTIVE SYSTEM...SHOULD IT INDEED FORM...WILL MAKE A GRADUAL SOUTHWARD PUSH INTO CENTRAL MS AND NE LA EARLY THIS EVENING. AS THE FRONT APPROACHES THE I-20 CORRIDOR AND STALLS...THE ASSOCIATED CONVECTIVE SYSTEM WILL BEGIN TO STALL AS WELL. THERE WILL CONTINUE TO BE ENOUGH SHEAR/INSTABILITY FOR A DECREASING RISK FOR SEVERE WEATHER...WITH LOCALLY HEAVY RAINFALL POSSIBLY BECOMING A CONCERN AS CORFIDI VECTORS SHOW A WINDOW OF SLOW SYSTEM SPEED GIVEN NEARLY PARALLEL 850MB-300MB WINDS WITH THE FRONTAL BOUNDARY. THE FRONTAL ASCENT ZONE WILL BE NARROW AND IT IS VERY DIFFICULT TO PINPOINT WHERE THE TSTMS MAY HAVE GREATEST COVERAGE/IMPACT. THE NEAR TERM GUIDANCE SUGGESTS IT WILL BE JUST NORTH OF I-20...BUT MESOSCALE INFLUENCES/COLD POOLING WILL HAVE SOMETHING TO DO WITH IT...PERHAPS SENDING CONVECTIVE FARTHER SOUTH THAN MODEL FORECASTS. FOR THURSDAY AND THURSDAY NIGHT...WITH THE FRONT STALLING AND WEAKENING ALONG WITH FRONTAL LIFT...EXPECT THE CONVECTION TO DIMINISH FURTHER THURSDAY MORNING OVER CNTRL MS. THE AIRMASS WILL BE REMAIN WARM AND HUMID AND MOSTLY CAPPED. THE NEXT APPROACHING SHORTWAVE TROUGH WILL INCITE A NEW ROUND OF RETURN FLOW AND THIS WILL PROVIDE LIFT FOR SHOWER DEVELOPMENT ALONG AND NORTH OF THE RETREATING FRONTAL BOUNDARY. IF THUNDERSTORMS CAN DEVELOP IN SPITE OF THE CAP...INSTABILITY/SHEAR WOULD BE SUPPORTIVE OF STRONG/SVR STORMS THURS AFTN/EVNG AND THIS WILL HAVE TO BE MONITORED. /EC/ LONG TERM...FRIDAY THROUGH WEDNESDAY...THE MAIN CONCERN REMAINS THE POTENTIAL FOR SEVERE WEATHER FRIDAY INTO FRIDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM COMES OUT OF THE PLAINS AND BRINGS A COLD FRONT THROUGH THE REGION. THROUGH THE REST OF THE PERIOD...GENERALLY DRY WEATHER IS EXPECTED. MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT REGARDING THE SYSTEM FOR FRIDAY NIGHT...ESPECIALLY GIVEN HOW WISHY WASHY THEY HAVE BEEN WITH PREVIOUS SYSTEMS OF LATE. BY FRIDAY MORNING THE COLD FRONT THAT HAD MOVED INTO PORTIONS OF THE REGION ON WEDNESDAY WILL HAVE MOVED NORTH AS A WARM FRONT BY THURSDAY NIGHT. THE RESULT OF THIS IS THAT WE WILL BE FAIRLY WELL ENTRENCHED IN THE WARM SECTOR AND CONDITIONS WILL BE WARM AND RATHER MUGGY COME FRIDAY MORNING. GIVEN THE WAA REGIME...ALONG WITH AN INCREASING LLJ OVER THE AREA...THERE COULD LIKELY BE SOME SHOWERS OR THUNDERSTORMS ONGOING ACROSS THE AREA COME 12Z FRIDAY...ESPECIALLY NORTH OF I-20. THE DEEPENING SFC LOW BY 12Z FRIDAY WILL BE AT THE INTERSECTION OF THE OK/MO/AR BORDERS. DURING THE DAY...THIS LOW WILL LIFT OFF TO THE NORTH AND EAST AND BE NEAR THE GREAT LAKES REGION BY 00Z SATURDAY. AS IT DOES THIS...IT WILL DRAG A COLD FRONT SOUTH AND EASTWARD ACROSS THE ARKLAMISS THROUGH FRIDAY NIGHT AND INTO EARLY SATURDAY. THERE CONTINUES TO BE SOME LOWER LEVEL CAPPING IN PLACE OVER THE REGION FOR MUCH OF THE DAY FRIDAY AND THIS COULD LIMIT ANY SORT OF CONVECTION THROUGH SOME OF THE AFTERNOON BUT FEEL THIS IS NOT VERY STRONG AND COULD BE EASILY OVERCOME. WE WILL HEAT UP AGAIN AS HIGHS SHOULD REACH INTO THE UPPER 70S AND LOWER 80S DURING THE AFTERNOON WITH GOOD SOUTHERLY WIND AT THE SFC. AS THE COLD FRONT APPROACHES THE DELTA BY LATE AFTERNOON INTO THE EARLY EVENING...SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE AREA...MOST LIKELY IN THE FORM OF A SQUALL LINE. GIVEN GOOD LOW LEVEL AND DEEP LAYER SHEAR VALUES...GOOD LAPSE RATES...PLENTY OF INSTABILITY...GOOD HELICITY...THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS WITH ALL SEVERE HAZARDS POSSIBLE ANYWHERE FROM LATER FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS THE COLD FRONT AND ASSOCIATED SQUALL LINE PUSH THROUGH THE CWA. IN ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAINFALL MAY BE A CONCERN AS WELL. GIVEN A GOOD LLJ IN PLACE AHEAD OF THE APPROACHING LINE ALLOWING FOR GOOD MOISTURE TRANSPORT(50-55KTS ACROSS CENTRAL AND EASTERN MS BY 06Z SATURDAY)...AS WELL AS SOMEWHAT WEAK CORFIDI VECTORS(AROUND 10KTS IN EAST MS)...THIS COULD LEAD TO SOME SLOWER MOTION AND LOCALLY HEAVIER RAINFALL. GIVEN WE HAVE SEEN QUITE A LOT OF RAIN THIS MONTH...WILL INCLUDE MENTION OF THIS IN THE HWO. THE TIMING OF THE FRONT THROUGH THE AREA IS JUST A LITTLE DIFFERENT ON EACH MODEL WITH THE ECMWF AND THE NAM BEING SLOWER THAN THE GFS. ALL SHOW SOME POST FRONTAL RAINS WHICH SHOULD LINGER THROUGH EARLY SATURDAY MORNING BEFORE MOVING OUT BY THE AFTERNOON. TEMPERATURES BEHIND THE FRONT WILL BE MORE SEASONAL FOR SATURDAY AS A DRIER AIRMASS MOVES IN. THE UPPER TROUGH WILL SWING THROUGH AND HIGH PRESSURE WILL PUSH IN AT THE SFC BY SUNDAY AFTERNOON AND NIGHT. SPRINGLIKE TEMPERATURES AND DRY WEATHER WILL REMAIN THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE NEXT WEEK AS HIGH PRESSURE REMAINS AT THE SFC AND RIDGING ALOFT. ANOTHER TROUGH SWINGS THROUGH MID-WEEK...BRINGING SOME ISENTROPIC LIFT AND SHOWERS AROUND WEDNESDAY. OVERALL...GUIDANCE NUMBERS GENERALLY ACCEPTED. POPS CAME IN HIGH FOR FRIDAY NIGHT BUT CANT REALLY ARGUE WITH THIS AS THIS TIME PERIOD SHOULD BE OUR BEST CHANCE TO SEE RAIN. /28/ && .AVIATION... MIX OF VFR/MVFR CIGS ACROSS MOST TAF SITES WITH KMEI OBSERVING IFR CIGS BUT SHOULD IMPROVE TO MVFR NEXT HOUR OR SO. MIXTURE OF HIGH MVFR TO VFR CIGS WILL BE ONGOING THROUGH TODAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS NRN AND CNTRL TAF SITES THIS AFTN/NGT WITH STRONG WINDS...HAIL...AND TORNADOES POSSIBLE (ESPECIALLY TOWARDS KGTR). EXPECT HIGH TURBULENCE 30 KFT AND BELOW IN VICINITY OF STORMS. STORM TOPS COULD REACH UPWARDS OF 40 KFT. BRIEF IFR CONDITIONS WILL BE POSSIBLE IN THE HEAVY DOWNPOURS. S/SW SFC WINDS OF 10-15 KT AND GUSTS TO 25 KT WILL OCCUR THIS TODAY THEN VEER SW/W TONIGHT AS FRONT SLOWS AND STALLS WITH STORMS WEAKENING BY 06Z TONIGHT. WINDS MAY BRIEFLY BECOME NRLY ACROSS NRN SITES 08-14Z THURSDAY BEFORE QUICKLY VEERING SRLY BY THURSDAY NIGHT AS MIXED IFR/MVFR CONDITIONS CONTINUE WITH SCATTERED TSRA. STORMS AND ASSOCIATED REDUCED CIGS/VIS WILL BE TIMED IN ACCORDINGLY THIS AFTN/NGT. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 63 79 63 / 30 49 35 27 MERIDIAN 79 63 79 62 / 27 47 41 30 VICKSBURG 79 63 80 64 / 39 48 21 25 HATTIESBURG 80 65 82 63 / 17 21 31 16 NATCHEZ 79 64 79 66 / 26 19 23 15 GREENVILLE 79 51 80 62 / 87 22 12 48 GREENWOOD 80 52 81 66 / 86 36 15 47 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/ALLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 521 AM CST WED FEB 29 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>042-011130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 521 AM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... EXTREME NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON LASTING INTO THE EARLY EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING DAMAGING WIND GUSTS OF 60 TO 70 MPH...QUARTER SIZE HAIL...AND A FEW TORNADOES...WITH THE GREATEST RISK FOR SEVERE WEATHER EAST OF THE INTERSTATE 55 CORRIDOR...INCLUDING THE GOLDEN TRIANGLE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY TODAY AND AGAIN FROM FRIDAY INTO FRIDAY NIGHT. MSZ043>058-011130- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 521 AM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS THIS EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZE HAIL...AND PERHAPS A TORNADO. IN ADDITION...STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY OVER THE SAME LOCATIONS AND THIS COULD RESULT IN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY THIS EVENING AND AGAIN FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT. LAZ015-016-023>026-MSZ059>066-072>074-011130- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 521 AM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY FRIDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC/28/
MSZ025>027-292040-
LEFLORE MS-GRENADA MS-CARROLL MS-
208 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SUNNYSIDE AT 208 PM CST...MOVING
EAST AT 70 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTHWESTERN CARROLL...WESTERN GRENADA AND
NORTHEASTERN LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3387 8976 3387 8973 3372 8968 3361 9034
3379 9038 3382 9020 3381 9019 3378 9017
3374 9030 3372 9031 3370 9027 3374 9024
3373 9014 3382 9013 3383 8994 3389 8993
3390 8977
TIME...MOT...LOC 2008Z 257DEG 63KT 3372 9023
MRMARZ074-292050-
ASHLEY AR-
218 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF WEST CROSSETT AT
218 PM CST...MOVING EAST AT 60 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3313 9212 3316 9212 3333 9160 3303 9149
3301 9208 3303 9210 3312 9214
TIME...MOT...LOC 2018Z 257DEG 55KT 3309 9202
MRMMSZ026-029-292100-
WEBSTER MS-GRENADA MS-
229 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTHWEST OF LEFLORE AT 229 PM CST...MOVING EAST AT
65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN GRENADA AND EXTREME NORTHWESTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3390 8977 3387 8976 3387 8956 3373 8950
3372 8949 3367 9012 3379 9013 3380 9013
3382 9006 3382 8999 3383 8994 3386 8993
TIME...MOT...LOC 2029Z 257DEG 60KT 3375 9003
MRMARZ075-MSZ034-292125- CHICOT AR-WASHINGTON MS- 239 PM CST WED FEB 29 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 239 PM CST WED FEB 29 2012 ...INTENSIFYING STORM OVER SOUTHERN CHICOT COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CHICOT JUNCTION AT 239 PM CST...MOVING EAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CENTRAL WASHINGTON AND CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3344 9077 3312 9077 3308 9138 3325 9144 TIME...MOT...LOC 2039Z 255DEG 54KT 3320 9128 AEG
The Jackson/Brandon,MS radar (KDGX), 173 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360566.